Alert archive / Minnesota / Wind Advisories in 2012

Wind Advisory 1, NWS Duluth, MN

January 1, 20125 counties in Wisconsin; 6 counties in Minnesota

NWS Duluth, MN issued this wind advisory at Jan 1, 2012, 4:08 AM CST for 5 counties in Wisconsin; 6 counties in Minnesota. It took effect at Jan 1, 2012, 6:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2012, 4:08 AM CST (10:08 UTC)
In effect from
Jan 1, 2012, 6:00 AM CST
Expired
Jan 2, 2012, 12:00 AM CST
In force
18 hr
Issued by
NWS Duluth, MN

Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Crow Wing County, MN, Pine County, MN, Saint Louis County, MN, Burnett County, WI, Douglas County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 55 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WWUS73 KDLH 011008
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
408 AM CST SUN JAN 1 2012

MNZ033>038-WIZ001-006>009-011800-
/O.NEW.KDLH.WI.Y.0001.120101T1200Z-120102T0600Z/
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BURNETT-WASHBURN-SAWYER-
PRICE-
INCLUDING THE CITIES OF...PINE RIVER...BRAINERD...HILL CITY...
AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR...GRANTSBURG...
SPOONER...HAYWARD...PHILLIPS
408 AM CST SUN JAN 1 2012

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* TIMING...STRONG NORTHWEST WINDS WILL AFFECT THE NORTHLAND THIS
  MORNING...MAINLY ALONG AND SOUTH HIGHWAY 2 CORRIDOR.

* WINDS...WIND SPEEDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS AS
  HIGH AS 40 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AND CAUSE
  DRIFTING OF SNOW ACROSS AREA HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BERDES
4 follow-up statements
858 
WWUS73 KDLH 011754
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1154 AM CST SUN JAN 1 2012

MNZ033>038-WIZ001-006>009-020200-
/O.CON.KDLH.WI.Y.0001.000000T0000Z-120102T0600Z/
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BURNETT-WASHBURN-SAWYER-
PRICE-
INCLUDING THE CITIES OF...PINE RIVER...BRAINERD...HILL CITY...
AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR...GRANTSBURG...
SPOONER...HAYWARD...PHILLIPS
1154 AM CST SUN JAN 1 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* TIMING...STRONG NORTHWEST WINDS WILL AFFECT THE NORTHLAND THIS 
  AFTERNOON...MAINLY ALONG AND SOUTH OF THE HIGHWAY 2 CORRIDOR. 

* WINDS...WIND SPEEDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS AS 
  HIGH AS 40 MPH. 

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AND 
  CAUSE BLOWING AND DRIFTING OF SNOW ACROSS AREA HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
610 
WWUS73 KDLH 012155
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
355 PM CST SUN JAN 1 2012

MNZ033>038-WIZ001-006>009-020600-
/O.CON.KDLH.WI.Y.0001.000000T0000Z-120102T0600Z/
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BURNETT-WASHBURN-SAWYER-
PRICE-
INCLUDING THE CITIES OF...PINE RIVER...BRAINERD...HILL CITY...
AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR...GRANTSBURG...
SPOONER...HAYWARD...PHILLIPS
355 PM CST SUN JAN 1 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* TIMING...GUSTY NORTHWEST WINDS WILL AFFECT THE NORTHLAND LATE
  THIS AFTERNOON AND EARLY EVENING. WINDS SHOULD DECREASE BY MID
  EVENING AND THE ADVISORY MAY BE CANCELLED.

* WINDS...WIND SPEEDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS AS
  HIGH AS 45 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AND CAUSE
  LOCALIZED BLOWING AND DRIFTING OF SNOW ACROSS SOME AREA
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
303 
WWUS73 KDLH 020244
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
844 PM CST SUN JAN 1 2012

MNZ033>036-038-WIZ006>009-020345-
/O.CAN.KDLH.WI.Y.0001.000000T0000Z-120102T0600Z/
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-PINE-
BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...PINE RIVER...BRAINERD...HILL CITY...
AITKIN...HINCKLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS
844 PM CST SUN JAN 1 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED THIS EVENING ACROSS MOST OF THE NORTHLAND AS
THE STRONG LOW PRESSURE HAS MOVED INTO THE EASTERN GREAT LAKES.
HOWEVER...NORTHWEST WINDS OF 15 TO 25 MPH WILL STILL OCCUR OVERNIGHT
CAUSING BLOWING AND DRIFTING SNOW. THE WINDS MAY LOWER VISIBILITIES
AND CAUSE SLICK SPOTS ON ROADWAYS. DRIVERS SHOULD SLOW DOWN IF
ENCOUNTERING THESE HAZARDOUS CONDITIONS.

$$

MNZ037-WIZ001-020600-
/O.CON.KDLH.WI.Y.0001.000000T0000Z-120102T0600Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE CITIES OF...DULUTH...CLOQUET...SUPERIOR
844 PM CST SUN JAN 1 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* TIMING...GUSTY NORTHWEST WINDS WILL AFFECT THE NORTHLAND THIS
  EVENING. WINDS SHOULD DECREASE BY MIDNIGHT WHEN THE ADVISORY
  EXPIRES.

* WINDS...WIND SPEEDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS AS
  HIGH AS 45 MPH....ESPECIALLY NEAR LAKE SUPERIOR 

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AND 
  CAUSE LOCALIZED BLOWING AND DRIFTING OF SNOW ACROSS SOME AREA 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
STEWART
580 
WWUS73 KDLH 020539
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1139 PM CST SUN JAN 1 2012

MNZ037-WIZ001-020645-
/O.EXP.KDLH.WI.Y.0001.000000T0000Z-120102T0600Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE CITIES OF...DULUTH...CLOQUET...SUPERIOR
1139 PM CST SUN JAN 1 2012

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT FOR THE TWIN
PORTS. WINDS HAVE DECREASED FROM THEIR HIGHER LEVELS ON SUNDAY.
HOWEVER...NORTHWEST WINDS OF 15 TO 25 MPH WILL STILL OCCUR
OVERNIGHT CAUSING BLOWING AND DRIFTING SNOW. THE WINDS MAY LOWER
VISIBILITIES AND CAUSE SLICK SPOTS ON ROADWAYS. DRIVERS SHOULD
SLOW DOWN IF ENCOUNTERING THESE HAZARDOUS CONDITIONS.

$$
STEWART

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Dec 31, 11:32 PM CST, 4 hours 36 minutes earlier.

Area forecast discussion, Dec 31, 11:32 PM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1132 PM CST SAT DEC 31 2011

.AVIATION...MODERATE SNOW MOVING ACROSS NW WI AT FCST TIME. THE
WEST EDGE OF SNOW SHOULD CLEAR HYR BY 00Z. T THE OTHER TAF
SITES...MVFR TO IFR CIGS WITH MVFR VSBYS WILL BE COMMON TONIGHT
AND SUNDAY MORNING. ALSO...WINDS WILL INCREASE OVERNIGHT TO 20-30
MPH OUT OF THE NORTHWEST. THE HIGH WINDS WILL REMAIN ACROSS THE
AREA BEFORE TAPERING OFF LATE SUNDAY.

&&

.PREV DISCUSSION... /ISSUED 840 PM CST SAT DEC 31 2011/

UPDATE...SITUATION DEVELOPING AS EXPECTED IN MOST AREAS. MODERATE
SNOW EXTENDING FROM NEAR MILLE LACS NORTHWEAST THROUGH TWIN PORTS
TO NEAR GNA WITH LOWEST VSBYS 1-2 MILES IN MOST AREAS. THE SNOW IS
SHOWING SOME BANDING STRUCTURE AS IT DRIFTS EAST AND NORTHEAST SO
SOME AREAS COULD GET AT LEAST 1 INCH AN HOUR. SO FAR...ONLY HAVE
RECEIVED REPORTS OF 1 INCH SO FAR BUT IT IS EARLY. IN
HIBBING...FZDL HAS BEEN REPORTED BY ASOS/LAW ENFORCEMENT. THAT
PRECIP IS ASSOICATED WITH AN ENHANCED AREA MOVING SOUTHEAST AHEAD
FRONT. WILL PUT IN PATCHY FZDL ACROSS NORTHSHORE AND TWIN PORTS AS
FRONT MOVES THROUGH AREA. WILL KEEP CURRENT HEADLINES IN EFFECT
BASED ON CURRENT TRENDS. WINDS ARE STARTING TO PICK UP IN WESTERN
AREAS OF CWA BEHIND FRONT. REST OF FCST UNCHANGED.

PREV DISCUSSION... /ISSUED 333 PM CST SAT DEC 31 2011/

.SNOW AND VERY GUSTY WINDS MAKE TRAVEL DIFFICULT LATER THIS EVENING...

SHORT TERM...COMPLEX SFC PATTERN THIS AFTN AS MSAS SHOWS NRN SFC
LOW OVER CTRL MANITOBA WITH A SECOND SFC LOW OVER SERN NEB/SWRN
IA. TWO SEPARATE STREAMS ALOFT SUPPORTING EACH SFC REFLECTION. A
SHORTWAVE TROF IS LIFTING NE ACROSS CWA WITH A BAND OF MDT SNOW FROM
ARROWHEAD INTO IRON RANGE. ACCUMULATIONS OF 1 TO 3 INCHES ARE
EXPECTED WITH THIS AREA THRU REMAINDER OF AFTN. DRY SLOT IS
FOLLOWING INITIAL SHORTWAVE...REDUCING ICE NUCLEATION TEMPORARILY.
ELSEWHERE...LOW CLOUDS/FOG/PATCHY FZDZ OCCURRING OVER MN
ZONES...WITH CLOUDS PREVAILING OVER WI ZONES. TEMPS HAVE WARMED TO
JUST ABOVE FREEZING OVER SRN TIER OF CWA WITH MID 20S ELSEWHERE.

TONIGHT..BOTH UPPER STREAMS AMPLIFY AS THEY PROGRESS EAST
OVERNIGHT. IT APPEARS THAT THE SRN UPPER TROF IS SOMEWHAT
FASTER AFTER MIDNIGHT AS IT MOVES TOWARDS LAKE MICHIGAN BY 12Z.
NRN MID LVL TROF AXIS ENTERING KOOCH CO BY SAME TIME. NWP STILL
INDICATING A QUICK SHOT OF MDT/HEAVY SNOWFALL POTENTIAL OVERNIGHT
AS INCREASING FRONTOGENESIS DEVELOPS FROM MPX CWA NORTHEAST INTO
SWRN/SRN DLH CWA EARLY IN THE EVENING. THIS AREA OF FORCING WILL
THEN TRANSLATE EAST ACROSS WISCONSIN ZONES. BOTH NAM/GFS SHOW
APPROXIMATELY 3 TO 6 HRS OF ORGANIZED ASCENT WITH FAVORABLE
OMEGA/MOIST DGZ COMBINATION. THIS SHOULD ALLOW GENERAL SNOWFALL
RATES OF 3/4 TO 1 INCH/HR RATES...WITH SLIGHTLY HIGHER RATES
POSSIBLE IF MORE INTENSE BANDING OCCURS. INITIAL THERMAL PROFILES
EARLY EVENING WILL CAUSE PTYPE ISSUES AS FZDZ/LIGHT RAIN MAY OCCUR
BEFORE COLUMN COOLS TO SUPPORT FROZEN. SNOW WILL TAPER OFF AROUND
MIDNIGHT NEAR TWIN PORTS ...AROUND 12Z OVER ERN WIS ZONES. EXPECT
SNOW TO BE FOLLOWED BY VERY GUSTY WINDS AS SFC HIGH BUILDS INTO
REGION. MAIN ISALLOBARIC PUSH TO PRESSURE RISES IS FCST TO OCCUR
SOUTH OF CWA SO CURRENT FCST WINDS MAY BE A BIT ON THE HIGH SIDE.

TOMORROW...DEEP MOIST CYCLONIC CIRCULATION WILL PREVAIL ACROSS CWA
THROUGHOUT THE DAY. EXPECT LIGHT SNOW TO PERSIST MOST OF THE DAY
WITH GUSTY NW WINDS. SFC/85H WIND DIRECTIONAL SHEAR LESSENS DURING
THE DAY ACROSS LAKE SUPERIOR AS BDRY LAYER LAPSE RATES STEEPEN.
SHOULD SEE LAKE EFFECT SNOW BECOME MORE PROMINENT AFTER 18Z AS
85/70H LAYER MOISTURE INCREASES AND LAKE INDUCED CAPE RISES ABOVE
300 J/KG. WITH STRONG COLD ADVECTION THROUGHOUT A DEEP LAYER DO NOT
EXPECT MUCH IF ANY REBOUND IN SFC TEMPS FROM OVERNIGHT LOWS. SOME
LOCATIONS MAY EXPERIENCE FALLING TEMPS.

EXTENDED...SUNDAY NIGHT THROUGH FRIDAY
PERSISTENT NORTHWEST FETCH AND H85 TEMPS AROUND NEGATIVE 20 C WILL
KEEP THE LAKE EFFECT SNOW SHOWERS GOING ALONG THE SOUTHSHORE THROUGH
SUNDAY NIGHT...ENDING LATE MONDAY/MONDAY NIGHT. NO CHANGES WILL BE
MADE ATTM TO THE WINTER STORM WARNING FOR BAYFIELD-ASHLAND-IRON
COUNTIES. DUE TO THE LONG DURATION OF THE FAVORABLE
CONDITIONS...SIGNIFICANT SNOWFALL AMOUNTS IN EXCESS OF A FOOT ARE
EXPECTED WITH THE GREATEST AMOUNTS ALONG THE THE GOGEBIC
RANGE.

HAVE SMALL POPS DURING TUES NIGHT/WED PERIODS AS MODELS SHOWING GOOD
AGREEMENT THAT A SHORT WAVE DROPS SE OVER NE MINNESOTA AND THE WRN
LAKE SUPERIOR REGION. LONG TERM FOCUS TURNS TO RETURN OF SOUTHERLY
FLOW AND WARM UP TREND THROUGH REMAINDER OF WEEK AS LONG WAVE RIDGE
BUILDS EAST OVER THE PLAINS. LATEST ECM/GFS BOTH SUGGEST H85 TEMPS
ONCE AGAIN RISE INTO THE 5-10 C RANGE THURS/THURS NIGHT BEFORE
ANOTHER CANADIAN COLD FRONT PASSES OVER THE REGION DURING THE
FRI/SAT TIME FRAME.

AVIATION.../18Z TAF ISSUANCE/

IFR TO MVFR CEILINGS WILL PREVAIL THROUGH THIS TAF PERIOD. ANY
FREEZING RAIN WILL BE LIMITED TO BRD AND SHOULD CHANGE OVER TO ALL
SNOW IN THE MID AFTERNOON. GREATEST POTENTIAL FOR SNOW...IFR CEILINGS
AND VISIBILITIES APPEARS TO BE IN THE 20Z TO 05Z TIME FRAME WITH
THE EARLIER TIMES FOR THE WESTERN TERMINALS. WINDS INCREASE IN
SPEEDS TOWARDS THE END OF THIS TAF PERIOD AND WILL LINGER INTO THE
NEXT TAF FORECAST. SUSTAINED WINDS IN EXCESS OF 20 KNOTS WITH SOME
GUSTS UP TO 40 KNOTS ARE POSSIBLE OVER THE MINNESOTA AERODROMES.

&&

.POINT TEMPS/POPS...
DLH  21  22   2  13 / 100  60  10   0
INL  19  19  -4   8 /  70  30  20   0
BRD  21  22   3  15 /  80  30  10   0
HYR  23  24   5  13 / 100  60  30  10
ASX  25  25   9  15 / 100  80  50  40

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY UNTIL 10 AM CST SUNDAY FOR MNZ020-021-
     034>037.

     WINTER STORM WARNING UNTIL NOON CST SUNDAY FOR MNZ038.

WI...WINTER STORM WARNING UNTIL NOON CST SUNDAY FOR WIZ001-006>008.

     WINTER WEATHER ADVISORY UNTIL 3 PM CST SUNDAY FOR WIZ009.

     WINTER STORM WARNING UNTIL 6 PM CST MONDAY FOR WIZ002>004.

LS...GALE WARNING FROM 3 AM SUNDAY TO 6 AM CST MONDAY FOR LSZ121-
     140>148.

&&

SHORT TERM...STEWART
AVIATION...STEWART
Hazardous weather outlook, Dec 31, 4:31 PM CST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
431 PM CST SAT DEC 31 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011100-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
431 PM CST SAT DEC 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

SNOW WILL SPREAD INTO EAST CENTRAL MINNESOTA AS WELL AS THE
ARROWHEAD REGION THIS EVENING...TRACKING OVER WISCONSIN OVERNIGHT.
THE SNOW WILL BE MIXED WITH FREEZING DRIZZLE AT TIMES IN THE
EVENING. SNOWFALL ACCUMULATIONS OF GENERALLY 2 TO 4 INCHES WILL BE
FOUND ALONG THE INTERSTATE 35 CORRIDOR...INTO THE TWIN PORTS AND
ALONG THE NORTH SHORE...WITH GREATER AMOUNTS OF 5 TO 8 INCHES OVER
NORTHERN WISCONSIN.

STRONG NORTHWEST WINDS WILL DEVELOP TONIGHT. THE COMBINATION OF
FRESH SNOW AND WIND WILL RESULT IN BLOWING SNOW AND REDUCED
VISIBILITIES. PLEASE SEE THE LATEST WINTER WEATHER PRODUCTS FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LAKE EFFECT SNOW SHOWERS WILL PERSIST OVER THE SOUTH SHORE OF
LAKE SUPERIOR INTO MONDAY. LOCAL STORM TOTAL ACCUMULATIONS IN
EXCESS OF A FOOT ARE POSSIBLE OVER PARTS OF THE BAYFIELD PENINSULA
AND GOGEBIC RANGE THROUGH MONDAY NIGHT. IN ADDITION... STRONG
NORTHWEST WINDS GUSTING TO 40 MPH AT TIMES WILL RESULT IN
CONTINUED BLOWING SNOW AND LOW VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-011100-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
431 PM CST SAT DEC 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT FOR ALL OF THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR LATE TONIGHT. PLEASE SEE THE LATEST MARINE
WEATHER STATEMENT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A GALE WARNING REMAINS IN EFFECT FOR ALL OF THE NEARSHORE WATERS
OF WESTERN LAKE SUPERIOR THROUGH SUNDAY. PLEASE SEE THE LATEST
MARINE WEATHER STATEMENT FOR FURTHER DETAILS.

GRANING

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Dec 31, 10:24 PM CST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1024 PM CST SAT DEC 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     SNOW             18 E HINCKLEY           46.01N 92.56W
12/31/2011  M5.0 INCH        PINE               MN   TRAINED SPOTTER

&&

SCW
Local storm report, Dec 31, 10:35 PM CST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1035 PM CST SAT DEC 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     SNOW             5 SW BRUNO              46.23N 92.74W
12/31/2011  M2.3 INCH        PINE               MN   TRAINED SPOTTER

1033 PM     SNOW             DANBURY                 46.01N 92.37W
12/31/2011  E3.5 INCH        BURNETT            WI   TRAINED SPOTTER

&&

SCW
Local storm report, Dec 31, 10:36 PM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
1036 PM CST SAT DEC 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     SNOW             INTERNATIONAL FALLS     48.59N 93.41W
12/31/2011  M1.0 INCH        KOOCHICHING        MN   TRAINED SPOTTER

            6 INCH SNOW DEPTH

0958 PM     SNOW             4 N GRANTSBURG          45.84N 92.68W
12/31/2011  M2.5 INCH        BURNETT            WI   TRAINED SPOTTER

1001 PM     SNOW             DULUTH                  46.78N 92.12W
12/31/2011  M1.0 INCH        ST. LOUIS          MN   OFFICIAL NWS OBS

1009 PM     SNOW             1 SW HINCKLEY           46.00N 92.95W
12/31/2011  M2.4 INCH        PINE               MN   TRAINED SPOTTER

1023 PM     SNOW             18 E HINCKLEY           46.01N 92.56W
12/31/2011  M5.0 INCH        PINE               MN   TRAINED SPOTTER

1033 PM     SNOW             DANBURY                 46.01N 92.37W
12/31/2011  E3.5 INCH        BURNETT            WI   TRAINED SPOTTER

1033 PM     SNOW             5 SW BRUNO              46.23N 92.74W
12/31/2011  M2.3 INCH        PINE               MN   TRAINED SPOTTER

&&

SCW
Local storm report, Dec 31, 11:45 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1145 PM CST SAT DEC 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 PM     SNOW             3 W BAYFIELD            46.81N 90.88W
12/31/2011  M2.5 INCH        BAYFIELD           WI   TRAINED SPOTTER

&&

SCW
Local storm report, Jan 1, 12:23 AM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1223 AM CST SUN JAN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     SNOW             PROCTOR                 46.74N 92.23W
01/01/2012  M1.0 INCH        ST. LOUIS          MN   TRAINED SPOTTER

1215 AM     SNOW             3 W BAYFIELD            46.81N 90.88W
01/01/2012  M2.7 INCH        BAYFIELD           WI   TRAINED SPOTTER

&&

RBERDES
Local storm report, Jan 1, 3:17 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
317 AM CST SUN JAN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     SNOW             GILE                    46.43N 90.23W
01/01/2012  M4.5 INCH        IRON               WI   TRAINED SPOTTER

0315 AM     SNOW             5 S HERBSTER            46.76N 91.26W
01/01/2012  M3.0 INCH        BAYFIELD           WI   TRAINED SPOTTER

&&

RBERDES

Nearby

Wind Advisories in Minnesota, 2012Wind Advisories in Wisconsin, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.